Two questions about after-chemo days
First, how many days did it take for you to begin to perk up and feel "good" after a round of chemo? I'm on day 7; chemo infusion was Monday 4/24, and infusion pump was removed Wednesday 4/26. I felt better yesterday than I do today, and I'm mystified by that. I know everyone is different, but I'd be interested to know how long it took you to begin to feel better.
Second, I have hiccups. They developed Tuesday or Wednesday. They're not constant. They show up when I swallow, typically; I have 2, 3, 4 strong ones in a row, and then they stop. A nurse suggested the steroids might have caused them, but I don't remember hiccups the last time I had chemo (2007), and I had steroids then too. I'll mention them to the MD tomorrow, but I'm curious what your experience has been on this.
Interested in more discussions like this? Go to the Pancreatic Cancer Support Group.
I had my 15 round 6 days ago to fight stage 4 pancreatic cancer
My chemo every 2 weeks:
Oxaliplatin (ELOXATIN) (skipped 9-12)
Fluorouracil (ADRUCIL) .. 46 hrs via pimp at home)
I pretty much feel like staying in the sofa days 1-4 often 1-5. 6-14 generally improve
Hard to pinpoint a pattern to my hiccups. For some reason they knly seemed to linger (Ie for hours) during the first few chemos
Neuropathy has been a bigger issue. I don’t recall exactly but maybe by Chemo it became quite noticeable. It became enough of a concern .. Ie worried might lead to loss of mobility .. then we dropped the oxaliplatin for chemo 9-12 .. but then the cancer in my pancreas started to resurge slightly .. so brought back the oxaliplatin.
Neuropathy May be worse .. manageable discomfort .. walking but some random pain in car or bed
Not sure if that helps.
I haven't had hiccups, just neuropathy. Not too bad. I feel a little better the day after the infusion pump is removed, well enough to drive a short distance. 4th day I have pretty good energy but having a high level of energy like I did before chemo, usually the 3 days before the next treatment. I am grateful to really get back some really good energy, even though it's later in the chemo cycle. At first I was afraid I wouldn't be able to manage living by myself, but now I know my energy will come back and I can get out and do the things I need to do. I also feel reassured that the fatigue is due to the chemo and not the cancer. I was having fatigue about the month before the diagnosis in November 2022. I had to stop raking my leaves and rest because I felt that if I didn't, I might just pass out. Now I can work in my garden for 4 hours on a good day even though I can't do very much the day after chemo.
With FOLFIRINOX it took about 4-5 days to return to close to normal. With FOLFIRI it takes about 2-3 days to recover. I get mouth sores and a face rash about a week after the infusion that lasts for 3-4 days.
If you can, try to find a holistic wellness center to get ozone therapy infusions immediately after the 5-FU to help remove the toxic chemicals out of your body by oxygenating your blood, guaranteed you are going to have more energy. I get ozone therapy weekly. (Then after, also get IV hydration with Vitamin C). Truly amazing how oxygen boosts your energy levels! It’s honestly like magic. Also cancer cells cannot thrive in an oxygenated body. Fir more info on ozone therapy visit YouTube and search for Dr Frank Schallenberg. It will change your life!
I did wed-Fri. Rested sat/sun.
Usually felt fine for church Sunday morning then I was back working on Monday. I did have body aches some after day 6. My nurse suggested a Claritin on those days and it worked!
@ncteacher, hiccups are a known side effect of some types of chemotherapy. We did a study about this with Mayo Clinic Connect members a while back. You may be interested in this related discussion:
– Have you ever had hiccups with or after chemotherapy? https://connect.mayoclinic.org/discussion/have-you-ever-had-hiccups-with-or-after-chemotherapy/
For some chemotherapy regimens there is a "typical" pattern that your oncologist can share with you, for example if steroids are part of your regimen the intitial days you have have more energy than once the steroids wear off. Often the nadir, or low point, is predicatable too. This varies from regimen to regimen, as well as from person to person.
What chemotherapy regimen are you on?